PDA

View Full Version : (RC's) When does the seroquel "zombie state" go away?



rollinup
06-05-2010, 17:06
Hey everyone,

My trazodone was no longer working for sleep so I got prescribed 50mg of seroquel and it's the first morning after and I feel like a fucking zombie, any ideas as to how long this feeling will last?

Thanks,
rollinup

pallidamors
06-05-2010, 17:12
It could take a few hours while you wake up, or it could take a few days while you get accustomed to it. Theres no real way to know. However 50 mg isn't a large dose, I was taking that for sleep for a while and after 2-3 days I didn't feel groggy in the mornings. If you're still feeling out of it tonight you could split your dose in half and be fine.

Cyb
06-05-2010, 17:54
**WARNING** You don't just FEEL like a zombie, you ARE a zombie. Ironically, my first day on Seroquel coincided with my first day of not having car insurance. 1 + 1 = $4,700 in damages to an innocent civilian's car, ''legally'' 75% my fault (though I would say closer to 98% my fault).

I made a left turn into her vehicle in a parking lot. Just a total *facepalm* moment. But at the time, I was in a half stupor from being on a medication my doctor told me would help with my depression and mood swings. The zombie effect never really seemed to go away as much as I'd have liked it to, leading to discontinuation of taking the drug after about a month.

Basically, I guess I'm saying, just be careful on this stuff, it really slows you down and puts you ''out there'' just like a good dose of alcohol, downers, or what not could. Only it's not nearly as fun ;)

BE SAFE!
Cy

JoshuaV
06-05-2010, 18:01
It lasts for as long as you are on seroquel, at least as far as I can tell. At least 6 months, probably longer.

It's really not a good sleep aid. It does the trick for sleep, certainly, but it has too many other consequences to make it work, unless you're having SERIOUS insomnia problems.

I'd consider asking your doc to put you back on trazodone, and either up the dose, or combine it with something like clonidine, or over-the-counter anti-histamines (benadryl).

SmokeTrails
06-05-2010, 19:32
that stuff is terrible. i have taken it a couple times to help me sleep after being awake for a few days. i would wake up 18 hours later still really groggy, eat something, then go right back to sleep for another 10 hours or so.

when i went to rehab they perscribed me that stuff. i fell asleep constantly and always felt mentally dulled out. that lasted for 2 months until i got out and took myself off it. really all that med is for is to control you IMO. you will have absolutely no energy the entire time your on it.

thelung
06-05-2010, 21:41
The zombie hangover went away for me after a couple weeks of daily dosing.

rollinup
06-05-2010, 21:43
Well it's been 7 hours since I woke up and about 2.5 hours ago the groggyness went away and I feel fine now, I'll give it till Monday to see how it makes me feel as people seem to have a multitude of different reactions to this stuff!

If this doesn't work I'm not sure what will because the trazodone just completely stopped working and then I tried clonazepam with the trazodone and after that zopiclone which didn't work either, this works but if I can't go to class the next day what's the point?? I just don't want to have to try a multitude of drugs before I get the right one so I hope this works after a few days. I'll try what pallidamors suggested and take 1 25mg pill and half another this evening to see how that works.

If anybody has any other suggestions or comments let me know!

Thanks,
Rollinup.

graugeist
06-05-2010, 23:27
Basically, I guess I'm saying, just be careful on this stuff, it really slows you down and puts you ''out there'' just like a good dose of alcohol, downers, or what not could. Only it's not nearly as fun ;)

BE SAFE!
Cy

Yes, Seroquel's side effects can be quite harsh for a few weeks to one month. You really should not have been driving if you were still experiencing those side effects from your medication. I'm glad you got out of it OK, though, but keep it in mind if you ever get put on meds that make you "zone out" or something in the future not to drive for a while until the feeling goes away. If your doctor didn't warn you I don't know why; mine warned me not to drive for a while and to get rides to my appointments/carpool for work until I could focus 100% again.

50mg of Seroquel is nothing; I take 600mg of Seroquel every night. When I was first put on it (For bipolar disorder), I had double vision and couldn't focus on anything, could hardly stay awake, had dry mouth, and could hardly think. It takes a while for those side effects to pass (just over a month for me). Also, like I said above, don't drive or operate heavy machinery until you feel more awake and alert. You are on such a low dose that probably in a week or so you will feel more "normal" when you wake up. Also, you will probably want to convince your doctor to get you on a better medication for sleep than Seroquel; Seroquel is really supposed to be used to treat serious mental illness. It's often prescribed off-label for things like sleep, but there are better medications designed specifically for sleep that you should ask your doctor about.

rollinup
07-05-2010, 03:00
I can't take these side effects, they're worse then the insomnia alone!! Plus I'm still tired! What a horrible horrible drug for sleep my lord. They should reserve it exclusively for people with schizophrenia and bipolar disorder. Any other prescriptions anyone can recommend other then this crap?

KrazyEyesKilla!
07-05-2010, 03:06
Never its a nasty drug :(

Mr Blonde
07-05-2010, 03:18
It doesn't go away that's what anti-psychotics do that's why I don't want to take mine.

How come seroquel and trazadone are marking this thread as 'RC's'?

joepep
14-05-2011, 06:06
I have been on Seroquel for 3 years. I only take a quarter of what I am prescibed. 150 mg at ten pm sharp every night.This drug has changed my life for the positive. not only am I able to sleep but the highs and lows I have had my whole life are much more manageable. This is my first post and and I have struggled with addiction my whole life. I have also been on Suboxone for the last 2 years and have tappered down to under 2mg per day and eventually be off that. But I believe the Seroquel saved my life...Joe

Kenny7822
14-05-2011, 06:21
I have to agree with joe, seroquel has also changed my life for the better. I have been on it for about 8 months now and no longer to I experience mood swings or insomnia.

Some of the posters in this thread seem to be exaggerating a little. Yeah sure when you first start taking seroquel you will experience the "zombie" like feeling for 2-4 weeks but after that you will feel normal, at least that is my experience anyway. I take 400mgs at night and 100mg twice a day and I do not feel groggy at all during the day, quite the opposite actually and I also sleep a normal 8 hours a day. So seroquel has been great for me, maybe a lot of the posters here don't actually need seroquel for a psychological problem such as bi-polar or schizophenia that's why they don't get positive results from it.